Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An optimal-order error estimate for the discontinuous Galerkin method

Author: Gerard R. Richter
Journal: Math. Comp. 50 (1988), 75-88
MSC: Primary 65M15; Secondary 65M60, 65N30
MathSciNet review: 917819
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a new approach is developed for analyzing the discontinuous Galerkin method for hyperbolic equations. For a model problem in $ {R^2}$, the method is shown to converge at a rate $ O({h^{n + 1}})$ when applied with nth degree polynomial approximations over a semiuniform triangulation, assuming sufficient regularity in the solution.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 65M60, 65N30

Retrieve articles in all journals with MSC: 65M15, 65M60, 65N30

Additional Information

Keywords: Finite element method, hyperbolic equation
Article copyright: © Copyright 1988 American Mathematical Society